Jump to content

Taxotere


Fresca

Recommended Posts

Sorta new to the board, so I hope I am doing this right. :) Has anyone had Taxotere? This is my moms second round of Chemo. The first round had no results except that her skin met (on her shoulder) dried up and most of it fell off. So, we're optimistic. The only problem is that they found a new met in her kidney. They said it was spreading and now have started her on the taxotere. She was sick last night. Just wanted some info about the Taxotere, I read about it, and it sounds like its pretty strong, I don't want her to have side affects, but if it kicks the crap out of this crud, the better? Am I right? Does anyone know about good nutritional stuff? Something tastey, yet very nutritious for this kind of Cancer? Adenocarcinoma, I hope I am spelling that right. Any information would be GREATLY APPRECIATED. Thank you.

Fresca

Link to comment
Share on other sites

What is her schedule. my dad was on it for about 2 weeks. he was on carbo/taxol and it was doing good but a bit strong for him so they did taxotere. he is going to try Iressa (if all works out with his stay in the hospital) he was just i think sick of being poked and stuff

Link to comment
Share on other sites

Dear Fresca,

I had Taxotere--once a week every three weeks for a total of three infusions. It worked really well for me. It shrank my tumor. I know it doesn't work for everyone, but then there is no one therapy that works the same for everyone.

I did have side effects. I lost my hair, had fungal infections, exhaustion, and muscle and bone pain. I can't remember all of the side effects, but I was able to get through the discomfort, because like I have said on the board before, I was always more afraid of the cancer than any side effect or treatment.

As far as food goes, I always liked very plain and simple food when I was on chemo. On another post I mentioned soft boiled eggs, plain toast, but I also liked chicken broth or chicken noodle soup. Some food tastes awful when you are taking treatments. Your Mom's doctor may be able to refer you to a nutritionist for help in this area.

I am thinking of you and your Mom and hope she is able to do well on the Taxotere.

Ada

Link to comment
Share on other sites

Fresca, my wife is on taxotere and carboplatin. The treatment is shrinking her cancer. She has had 4 treatments, once every three weeks. She probably will have at least one more. There are many side effects -- nausea, thrush (mouth fungus), fatigue, hair loss, attack of toe ends and toenails/finger ends and fingernails. It varies with each person. I figure if it is working against the cancer and is strong enough to do that, it will also do many of these things as well. It also can cause dehydration so plenty of liquids need to be taken in each day. Good luck. Don

Link to comment
Share on other sites

My mom is getting Taxotere for her lung cancer as well!!! The only side effects she is having is extreme fatigue, feeling awful, no energy to do much and her hair is falling out, she hasnt been getting sick to her stomach or vomiting (thank God!!) Since shes been on the treatments her side pain has diminished and the fluid that was removed has remained gone!! So seems like the Taxotere is a good drug and is doing the job!! I supposed everyone will react a little differently to all chemo, its such a toxic substance for anyone!!

Link to comment
Share on other sites

Hi, I'm in the middle of 7 weekly Taxotere doses as well. Actually, I get Taxotere every week, and Carboplatin every 3rd week. I've had two doses to date, due for another one tomorrow. I'm having the chemo in conjunction with radiation, and from what I understand I have a pretty low dose chemo. So far, I've experienced some pretty hefty nausea, but haven't vomited, I've had some muscle aches and tiredness, but nothing to awful. I've noticed that after my Thursday treatment, I usually feel ok until Saturday, and then the fatigue hits. By Sunday/Monday I am pretty nauseous and by Tuesday I feel like myself again.....until Thursday when I start all over.... :?

I guess the side effects pertain on each individual person's reaction, as well as the doseage. You guys hang in there!

Link to comment
Share on other sites

The Taxotere is kicking my moms bootie quite a bit. She has 1 treatment for 3 hours every 3 weeks, and it just seems that this is really getting her down. She is too weak to even get up. Does it get any better or worse as you get more treatments. Thanks to you all again for responding to my questions. God Bless us all.

My name is actually Rana, Fresca was my doggies name and I always use her as a handle, I just wanted to identify myself. Thank yoou.

Link to comment
Share on other sites

hello rana (my name is Janine)

yeah unfortunately the chemo kicks some major butt, BUT think of it as it is kicking the cancers butt and it is just mad at your mom right now for ruining it's fun! PLEASE make sure she gets enough liquids and if not see if you can take her in for an IV cause dehydration is HUGE is how she will feel.

Link to comment
Share on other sites

Thank you very much Janine, It helps just to hear some advice or something....this is a rollercoaster ride and I'm not likein it. She drinks TONS and TONS of water, do you think dehydration can still be a factor? She eats pediapops which is supposed to help with that too. She goes to the Dr. for shot of Procrit on Monday, and I'm sure they'll be able to tell if she is dehydrated Right? does blood work show dehydration? Just curious. I just love my mom SOOOOOOO much.

Thanks for the advice

Link to comment
Share on other sites

Rana,

That same chemo was very hard on my dad as well. He had every side effect and landed in the hospital twice. The first time for just a day, then had transfusions and IV fluids and he got better, then the last time (December) he was there for a week and they didn't think he'd make it home. It was probably due to the fact that we waited so long...(He kept saying he was OK, but he wasn't at all) -Don't believe then when they say that and your gut tells you otherwise--And he had been progressively getting worse thru-out the week. He was severely dehydrated, his blood pressure dropped and his B/C's, postassium, calcium and iron levels were rock bottom. His body was just shutting down. He DID get better (by the grace of god) and is doing SO MUCH better now with his new chemo. We watch him like a hawk and if anything feels the slightest bit off we call the Dr. or go in.

He drinks plenty too, but sometimes you just can't drink enough. Luckily he has not gotten that sick or dehydrated at all since then or needed anything other than his regular meds. since Dec.

A trick I know is the pinch test. If you are hydrated and you pinch your skin, it will go right back into place, if you are dehydrated and pinch the skin on your arm or hand, it will stay raised & it will take a few seconds for the skin to go down.

Good luck and prayers and positive thoughts for you and your mom.

Link to comment
Share on other sites

haha yes the pinch test IS good. I remember i told my mom to do that and he was laying down with his eyes closed and my mom pinched his skin he woke up and was all confused...i started laughing cause I didn't mean for her to do it THAT second. BUT yes Katie is very right you can not usually drink and replace what is being taken out of you. Mention it to the dr's when she goes in for chemo or an appointment if there was a way she could go in every so often for some fluids. The dehydration can cause problems that freak people out and make them believe that the cancer is doing it...when in actuality if any of us were dehydrated our bodies would be doing the same thing!

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...

Important Information

By using this site, you agree to our Terms of Use.